Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 15, 2014, 11:32 PM MST for Pima County, Pinal County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2014, 11:32 PM MST (06:32 UTC)
- Expired
- Sep 16, 2014, 12:30 AM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 98 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 6.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2664 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS55 KTWC 160632
SVRTWC
AZC019-021-160730-
/O.NEW.KTWC.SV.W.0069.140916T0632Z-140916T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1132 PM MST MON SEP 15 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA...
SOUTHWESTERN PINAL COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 1230 AM MST
* AT 1124 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTH OF SANTA ROSA TO 14 MILES NORTH OF SANTA ROSA
TO 13 MILES NORTHEAST OF SANTA ROSA...OR ALONG A LINE EXTENDING
FROM 25 MILES SOUTHWEST OF CASA GRANDE TO 30 MILES SOUTHWEST OF
CASA GRANDE TO 32 MILES SOUTH OF CASA GRANDE...AND MOVING SOUTHWEST
AT 10 TO 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
LUIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3251 11222 3263 11221 3276 11198 3256 11191
3243 11178 3222 11215 3234 11231 3251 11236
TIME...MOT...LOC 0631Z 057DEG 10KT 3262 11204 3251 11201
3243 11189
$$
MEYER2 follow-up statements
613
WWUS55 KTWC 160705
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1205 AM MST TUE SEP 16 2014
AZC019-021-160730-
/O.CON.KTWC.SV.W.0069.000000T0000Z-140916T0730Z/
PIMA AZ-PINAL AZ-
1205 AM MST TUE SEP 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MST
FOR SOUTHWESTERN PINAL AND NORTH CENTRAL PIMA COUNTIES...
AT MIDNIGHT MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF KOHATK TO 8 MILES NORTHWEST OF ANEGAM
TO ANEGAM...OR ALONG A LINE EXTENDING FROM 31 MILES SOUTHWEST OF CASA
GRANDE TO 36 MILES SOUTHWEST OF CASA GRANDE TO 33 MILES NORTH OF
SELLS...MOVING SOUTHWEST AT 10 TO 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3251 11222 3263 11221 3276 11198 3256 11191
3243 11178 3222 11215 3234 11231 3251 11236
TIME...MOT...LOC 0705Z 057DEG 10KT 3257 11213 3246 11210
3238 11198
$$
MEYER904
WWUS55 KTWC 160727
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1227 AM MST TUE SEP 16 2014
AZC019-021-160737-
/O.EXP.KTWC.SV.W.0069.000000T0000Z-140916T0730Z/
PIMA AZ-PINAL AZ-
1227 AM MST TUE SEP 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PINAL AND NORTH
CENTRAL PIMA COUNTIES WILL EXPIRE AT 1230 AM MST...
AT 1227 PM MST THE THUNDERSTORMS IN NORTH CENTRAL PORTIONS OF THE
TOHONO O'ODHAM NATION NEAR VENTANA CONTINUED TO WEAKEN AS THEY
PUSHED WEST OUT OF THE AREA.
LAT...LON 3251 11222 3263 11221 3276 11198 3256 11191
3243 11178 3222 11215 3234 11231 3251 11236
TIME...MOT...LOC 0727Z 057DEG 10KT 3254 11219 3243 11216
3235 11204
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 9:25 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 15, 9:25 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 PM MST MON SEP 15 2014 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED TONIGHT IN ASSOCIATION WITH THE INITIAL OUTER BAND OF TROPICAL STORM ODILE. ADDITIONAL PERIODS OF RAIN...HEAVY AT TIMES...CAN BE EXPECTED WITH THE BULK OF THE RAINFALL OCCURRING WEDNESDAY INTO THURSDAY. THEREAFTER...LINGERING TROPICAL MOISTURE WILL KEEP ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST FRIDAY INTO THE WEEKEND. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ARE BECOMING MORE NUMEROUS CWA WIDE ESPECIALLY WITHIN THE LAST HOUR OR SO AS THE INITIAL SURGE OF MOISTURE FROM NOW TROPICAL STORM ODILE IS SETTLING IN. WV IMAGERY IS SHOWING A DECENT BATCH OF MID-LVL MOISTURE WORKING ITS WAY INTO SRN AZ AT THIS HOUR. THIS IS MOISTURE IS BEING TRANSLATED DOWN TO THE SFC WHERE DEWPOINTS AS OF 04Z ARE WORKING THEIR WAY INTO THE LOW 60S...4-10 DEGS HIGHER THAN 24 HOURS AGO. SFC TEMPS THIS EVENING WERE HOLDING STEADY IN THE 70S AND 80S AREA WIDE WITH LIGHT GENERALLY SELY WINDS. DO BELIEVE THAT THIS IS THE BEGINNING OF THINGS TO COME...WITH SCATTERED SHOWERS AND STORMS CONTINUING THROUGH THE OVERNIGHT HOURS AND LIKELY INCREASING TOMORROW MORNING. CONFIDENCE REMAINS HIGH FOR HEAVY RAIN WITH FLOODING CONCERNS OVER THE NEXT FEW DAYS. THE LATEST NHC FORECAST HAS THE CENTER OF ODILES REMNANTS LOCATED IN CENTRAL PIMA COUNTY THURSDAY EVENING. FORECAST FOR TONIGHT LOOKS TO BE ON TRACK FOR NOW...BUT RADAR TRENDS WILL BE MONITORED CLOSELY. PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE INFORMATION ON THE FORECAST PAST TONIGHT. && .AVIATION...VALID THRU 17/06Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SCT CUMULUS AROUND 8K FT AGL WITH BKN-OVC LAYERS ABOVE 12K FT. AFTER 16/06Z AREAS OF CIGS NEAR 5K FT AGL DEVELOPING ACROSS SOUTHERN PART OF THE REGION WITH MULTIPLE LAYERS ABOVE AND AREAS OF SHOWERS AND THUNDERSTORMS. SFC WINDS WILL GENERALLY BE LESS THAN 10 KTS EXCEPT STRONG GUSTS POSSIBLE VICINITY STRONG THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. CERNIGLIA && .FIRE WEATHER...TROPICAL MOISTURE IS MOVING NORTH ACROSS THE AREA AND WILL INCREASE OVER THE NEXT FEW DAYS AS HURRICANE ODILE APPROACHES FROM THE SOUTH. WITH THAT COMES INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THIS EVENING ONWARD. THE STORMS WILL BECOME INCREASINGLY EFFICIENT RAIN PRODUCERS WITH LOCALLY HEAVY RAINS AND FLOODING POSSIBLE WITH THE STRONGER OR SLOWER MOVING STORMS...DAY OR NIGHT. THE FOCUS OF THE HEAVIEST RAIN WILL BE WEDNESDAY THROUGH THURSDAY IN ADVANCE OF THE REMAINS OF ODILE WITH AREAS OF HEAVY RAIN POSSIBLE AT TIMES DURING THAT PERIOD OF TIME...HOWEVER EXACT TIMING AND LOCATION IS STILL UNCERTAIN. MOISTURE WILL GRADUALLY DIMINISH FRIDAY ONWARD...BUT WITH NO PRONOUNCED DRYING...SCATTERED CONVECTION IS LIKELY EACH AFTERNOON AND EVENING FRIDAY THROUGH THE WEEKEND. CERNIGLIA .PREV DISCUSSION...LATEST NHC FORECAST HAD ODILE ON A LITTLE FATHER EAST TRACK COMPARED TO PROJECTED TRACKS OVER THE WEEKEND. THIS NEW TRACK HAD RESULTED IN A BETTER CONFIDENCE LEVEL IN HEAVY RAINFALL ACROSS THE REGION THE NEXT FEW DAYS. THIS INITIAL PERIOD OF RAIN TONIGHT AND TUESDAY WILL RESULT IN SOME LOCALIZED HEAVY RAINFALL. THEREAFTER...THE TIMING OF THE PERIODS OF RAIN WILL BE LESS CERTAIN UNTIL WEDNESDAY AND THURSDAY WHEN THE BULK OF THE RAINFALL CAN BE ANTICIPATED. RAINFALL AMOUNTS WILL VARY GREATLY ACROSS SOUTHEAST ARIZONA...BUT THE HEAVIEST RAINFALL AMOUNTS WILL TOTAL 3 TO 5 INCHES BY LATE THURSDAY. A FLASH FLOOD WATCH HAS BEEN POSTED FOR MUCH OF SOUTHEAST ARIZONA...ESPECIALLY FOR THE WEDNESDAY THROUGH THURSDAY TIME FRAME. PLEASE REFER TO THE ADDITIONAL WEATHER SERVICE PRODUCTS FOR MORE DETAILS. MOISTURE WILL LINGER FRIDAY INTO THE WEEKEND. THIS RESIDUAL MOISTURE WILL INTERACT WITH A TROUGH OF LOW PRESSURE WHICH WILL HELP KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST OVER THE WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR AZZ501-505-506-509-510. FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR AZZ507-508-512-513. FLASH FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON FOR AZZ502>504-511-514-515. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON DISCUSSION...FRENCH PREV DISCUSSION...DAVIS AVIATION/FIRE WX...CERNIGLIA
In the hours before
Special weather statement, Sep 15, 10:04 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1004 PM MST MON SEP 15 2014
AZZ502-505-160545-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
1004 PM MST MON SEP 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL COUNTY UNTIL 1045
PM MST...
AT 955 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM BETWEEN ELOY AND PICACHO PEAK NEAR INTERSTATE
10...ABOUT 18 MILES SOUTHEAST OF CASA GRANDE...MOVING WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...1/2 INCH HAIL AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...ELOY...PICACHO AND FRIENDLY
CORNERS.
LAT...LON 3265 11131 3253 11168 3276 11177 3277 11174
3274 11173 3274 11168 3279 11158 3282 11137
TIME...MOT...LOC 0502Z 074DEG 10KT 3271 11144
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 10:04 PM MST | Special Weather Statement | TWC | Pinal | 41 min |
| Sep 15, 10:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.